Report details anaphylaxis occurrence in a patient taking iguratimod for rheumatoid arthritis, suggesting careful monitoring is essential.
Iguratimod is a novel oral disease-modifying antirheumatic drug (DMARD) utilised for rheumatoid arthritis, characterised by a favourable safety profile and infrequent instances of hypersensitivity, predominantly mild and cutaneous in nature. This report describes what appears to be the first reported case of severe, non-cutaneous anaphylaxis following a first oral dose of Iguratimod. A 37-year-old woman with seropositive rheumatoid arthritis, previously stable on methotrexate, experienced acute respiratory distress, hypotension, and new-onset atrial fibrillation within three hours of her initial Iguratimod dose. She had never experienced a medication allergy before. Examination indicated significant hypoxia and cardiovascular instability. Anaphylaxis was validated by increased serum tryptase levels. Immediate treatment included injectable epinephrine, corticosteroids, fluid resuscitation, and mechanical ventilation. Electrical cardioversion was necessary to treat atrial fibrillation. The patient was stabilised with intensive care and was discharged without complications. This case demonstrates a rare but dramatic adverse reaction to Iguratimod, emphasising the necessity of including anaphylaxis in the differential diagnosis of acute cardiorespiratory collapse, even in the absence of skin signs. Clinicians must recognise that novel immunomodulatory drugs may provoke severe allergic reactions and ensure that suitable precautions and emergency protocols are established prior to commencing such therapies.
No takes yet. Share an insight, caveat, or question.
Dr.Bodhisatwa Choudhuri (2025) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: